Tennessee, 2010Flash Flood in Tennessee, June 9, 2010
June 9, 2010 · NWS MEG · 1 event in 1 county or zone
A cold front moved into the Mid-South during the evening of June 9th, 2010. Showers and thunderstorms developed along and ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into the Mid-South during the evening of June 9th, 2010. Showers and thunderstorms developed along and ahead of the front. Some storms produced heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 9, 8:25 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 9, 8:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT WED JUN 9 2010
.UPDATE...
SCATTERED THUNDERSTORMS CONTINUE TO RUMBLE ACROSS THE MIDSOUTH
THIS EVENING IN A VERY MOIST...UNSTABLE AND WARM ENVIRONMENT.
NUMEROUS MESOSCALE CONVECTIVE OUTFLOW BOUNDARIES CONTINUE TO BE
THE FOCUS. IN ADDITION...THUNDERSTORMS AND OUTFLOW BOUNDARIES
ASSOCIATED WITH AN UPPER LEVEL LOW OVER EAST TX HAVE PUSHED
NORTHEASTWARD WELL AHEAD OF THIS SYSTEM INTO EAST-CENTRAL
AR...SOUTHWEST TN...AND NORTHWEST MS. THINK SHOWERS AND STORMS
WILL LINGER WELL INTO THE LATE EVENING...THUS HAVE UPDATED TO
INCREASE THE POPS. HOWEVER...WITH LOSS OF DAYTIME HEATING...THINK
THERE WILL GRADUALLY BE A DECREASE IN COVERAGE AND INTENSITY OF
THE STORMS...20 PERCENT CHANCE AFTER MIDNIGHT STILL LOOKS GOOD.
THE LITTLE ROCK AND NASHVILLE 00Z UPPER AIR SOUNDINGS SHOWED A
VERY MOIST ATMOSPHERE IN PLACE WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES. SURFACE DEWPOINTS ACROSS THE MIDSOUTH ARE MAINLY
IN THE LOWER AND MID 70S. THUS WITH THE SLOW MOVING
STORMS...LOCALLY HEAVY RAINFALL IS POSSIBLE THAT MAY CAUSE
LOCALIZED FLASH FLOODING. THE FREEZING LEVEL AND WET BULB ZERO
LEVELS ARE RATHER HIGH...BETWEEN 13 AND 15 THOUSAND FT WITH THE
SOUNDINGS FAIRLY MOIST FROM THE SURFACE TO 500 MB OR HIGHER. THUS
THE LARGE HAIL AND MICROBURST POTENTIAL WITH DAMAGING WINDS HAVE
BEEN SOMEWHAT LIMITED WITH THE BETTER CHANCE BEING SMALL HAIL AND
WIND GUSTS TO ABOUT 40 MPH.
LOWERED OVERNIGHT LOWS SLIGHTLY IN SOME LOCATIONS WITH THE RAIN
COOLED AIR FROM THE THUNDERSTORMS.
THINK STORMS WILL DIMINISH OVERNIGHT...BUT REFIRE AGAIN BY
THURSDAY AFTERNOON WITH THE MOIST...WARM AND UNSTABLE ATMOSPHERE
REMAINING IN PLACE.
JCL
&&
.PREV DISCUSSION... /ISSUED 306 PM CDT WED JUN 9 2010/
A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE MID
SOUTH THIS AFTERNOON. TEMPS ARE GENERALLY AROUND 90 WITH DEWPOINTS
IN THE LOWER TO MID 70S. SEVERAL OUTFLOW BOUNDARIES CRISSCROSS THE
REGION LEFTOVER FROM PREVIOUS CONVECTIVE ACTIVITY. THESE
BOUNDARIES COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE HAVE
RESULTED IN ISOLATED TO SCATTERED THUNDERSTORMS ACROSS WEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS AREA OF DEVELOPMENT IS
COINCIDENT WITH THE AXIS OF GREATEST INSTABILITY AS WELL WITH
SBCAPES RANGING FROM 3500-4000 J/KG.
THROUGH THIS EVENING...THINKING RIGHT NOW IS THAT PRECIP CHANCES
ARE LOWEST ACROSS EXTREME NORTHEAST AR AND INCREASE TOWARD THE
SOUTHEAST. THERE SEEMS TO BE A MORE STABLE AREA ACROSS EASTERN AR
AND THE MISSOURI BOOTHEEL WHICH IS MARKED ON VISIBLE SATELLITE
IMAGERY BY LESS CU DEVELOPMENT. THIS AREA IS PROBABLY A LEFTOVER
COLD POOL FROM AN OLD MCS. TO THE SOUTHEAST OF THIS AREA THE
AIRMASS IS VERY MOIST AND UNSTABLE AND CONVECTION SHOULD CONTINUE
TO DEVELOP LATE THIS AFTERNOON INTO THE EARLY EVENING. WE ARE A
LITTLE SURPRISED THAT THE DEVELOPMENT SO FAR HAS BEEN SO MARGINAL.
ONE WOULD THINK MID LEVEL WINDS OF 20-25 KTS WOULD BE ENOUGH TO
ORGANIZE A FEW SEVERE STORMS WHEN SBCAPES ARE APPROACHING 4000
J/KG. NEVERTHELESS IT APPEARS THAT BEST CHANCE FOR SEVERE STORMS
OVER THE NEXT FEW HOURS WILL BE SOUTHEAST OF A MARTIN TENNESSEE TO
WYNNE ARKANSAS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREATS WITH LOCALIZED FLASH FLOODING ALSO POSSIBLE SINCE PRECIP
H2O VALUES ARE AROUND 2 INCHES.
ALSO...THERE IS A AREA OF THUNDERSTORMS OVER SOUTHWEST ARKANSAS
ASSOCIATED WITH THE UPPER LOW OVER EAST TEXAS THAT IS A LITTLE
BIT OF A WILD CARD TONIGHT. MODELS DO NOT BRING THIS ACTIVITY INTO
THE REGION THOUGH RECENT 88D TRENDS INDICATE THAT IT IS MOVING
STEADILY TO THE NORTHEAST. IF THIS AREA CAN MAINTAIN ITS
ORGANIZATION IT COULD PROPAGATE INTO THE REGION LATER THIS
EVENING. SOMETHING TO WATCH.
LATER THIS EVENING THROUGH THE OVERNIGHT...CONVECTION SHOULD
DISSIPATE GRADUALLY WITH LOSS OF HEATING. LEFT A 20 POP DURING THE
OVERNIGHT HOURS TO COVER ANY STRAY ACTIVITY THAT MAY POP UP.
TEMPS WILL BE VERY MILD WITH LOWS IN THE LOWER TO MID 70S.
THURSDAY...MOIST AND UNSTABLE AIRMASS REMAINS OVER THE MID SOUTH.
LEFTOVER OUTFLOW BOUNDARIES WILL CONTINUE TO HELP TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS BY AFTERNOON. SOME STRONG STORMS ARE
POSSIBLE. HIGHS WILL GENERALLY BE AROUND 90 WITH DEWPOINTS IN THE
LOWER 70S.
THURSDAY NIGHT AND FRIDAY...THE UPPER LOW CURRENTLY OVER EAST
TEXAS WILL EVENTUALLY LIFT NORTHEAST INTO ARKANSAS THURSDAY NIGHT
AND THEN INTO SOUTHEAST MISSOURI ON FRIDAY. AS A RESULT EXPECT
MORE CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE
WEST HALF OF THE MID SOUTH. LOW TEMPS WILL BE MILD AGAIN THURSDAY
NIGHT WHILE HIGHS ON FRIDAY WILL RANGE FROM THE MID 90S ACROSS
NORTHEAST MISSISSIPPI TO THE UPPER 80S ACROSS NORTHEAST ARKANSAS.
FRIDAY NIGHT THROUGH SUNDAY...AN UPPER RIDGE TAKES HOLD DURING
THIS TIME FRAME. THE AREA WILL BE CAPPED AND THIS WILL LIMIT ANY
CONVECTIVE DEVELOPMENT. LOWS WILL BE IN THE 70S WITH HIGHS IN THE
MID 90S. HEAT INDEX VALUES WILL BE IN THE LOW 100S. BY SUNDAY
AFTERNOON A FRONT MAY START TO ENCROACH ON NORTHERN SECTION SO
CONTINUED SLIGHT CHANCE POPS THERE.
MONDAY THROUGH WEDNESDAY...LONG RANGE MODELS ARE IN DISAGREEMENT
DURING THIS PERIOD. THE GFS PUSHES A FRONT THROUGH THE REGION
MONDAY AND MONDAY NIGHT WHILE THE ECMWF KEEPS THE RIDGE OVER THE
AREA. FOR NOW WILL CONTINUE WITH THE PREVIOUS FORECAST AND THE GFS
WHICH INCLUDES PRECIP CHANCES EARLY IN THE WEEK AND SLIGHTLY
COOLER TEMPS. HOWEVER IF THE ECMWF IS CORRECT EXPECT LITTLE RAIN
AND HOT WEATHER INTO THE MIDDLE OF NEXT WEEK.
SJM
&&
.AVIATION...
00Z TAF CYCLE
SCATTERED SHOWERS AND STORMS LIKELY TO CONTINUE THROUGH 03Z THIS
EVENING WITH BEST CHANCE OF ON STATION AT KMKL OVER THE NEXT 2
HOURS. VCTS ELESWHERE. SOUTH TO SOUTHWEST WINDS WILL BECOME LIGHT
OVERNIGHT WITH CONTINUED VFR CONDITIONS. A FEW HOURS OF MVFR
VISIBILITIES AT KMKL AND KTUP AT SUNRISE. CONFIDENT THAT STORMS WILL
REDEVELOP BY LATE MORNING BECOMING MORE SCATTERED BY 19Z. FOR NOW
LEFT VCTS FOR END OF TAF PERIOD WITH LOW CONFIDENCE OF EXACT ON
STATION TIMING.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 92 75 92 / 50 40 20 40
MKL 72 89 72 91 / 50 50 20 30
JBR 72 90 72 88 / 50 40 30 50
TUP 73 91 73 94 / 40 50 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 9, 7:42 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT WED JUN 9 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
842 PM CDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING ACROSS THE MIDSOUTH. THE THREATS ARE LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLASH
FLOODING...AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS ARE
EXPECTED TO GRADUALLY DECREASE IN COVERAGE AND INTENSITY THIS
EVENING WITH LOSS OF DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
THREATS ARE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL
WHICH MAY CAUSE LOCALIZED FLASH FLOODING...AND CLOUD TO GROUND
LIGHTNING.
HOT AND HUMID WEATHER WILL PUSH HEAT INDICES TO BETWEEN 100 AND
105 DEGREES BY THIS WEEKEND. HEAT ADVISORIES MAY BECOME NECESSARY
DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JCL
In the hours before
Special weather statement, Jun 9, 7:46 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT WED JUN 9 2010
MSZ001-002-008-012-TNZ088-100215-
DE SOTO MS-MARSHALL MS-TATE MS-PANOLA MS-SHELBY TN-
846 PM CDT WED JUN 9 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER COLDWATER AT 846 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...MARSHALL...PANOLA...SHELBY AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR CORDOVA...GERMANTOWN...HERNANDO...HORN
LAKE...OLIVE BRANCH...SENATOBIA...SOUTHAVEN AND T O FULLER STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 8:19 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT WED JUN 9 2010
MSZ001-002-008-TNZ088-089-100300-
DE SOTO MS-MARSHALL MS-TATE MS-FAYETTE TN-SHELBY TN-
919 PM CDT WED JUN 9 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER LEWISBURG AT 919 PM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...FAYETTE...MARSHALL...SHELBY AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR COLLIERVILLE...CORDOVA...GERMANTOWN...HOLLY
SPRINGS AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 8:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT WED JUN 9 2010
MSZ023-024-100315-
MONROE MS-CHICKASAW MS-
929 PM CDT WED JUN 9 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...
EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTHWEST OF PRAIRIE AT 928 PM CDT...MOVING NORTHEAST AT 25
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE.
Special weather statement, Jun 9, 8:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CDT WED JUN 9 2010
TNZ020-021-051-052-100315-
CROCKETT TN-CARROLL TN-GIBSON TN-MADISON TN-
931 PM CDT WED JUN 9 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF ADAIR AT 932 PM CDT...
MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...CROCKETT...GIBSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT...JACKSON AND MILAN...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 8:33 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT WED JUN 9 2010
ARZ009-018-MOZ113-115-100300-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
933 PM CDT WED JUN 9 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...
SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES NORTHEAST OF HORNERSVILLE AT 933 PM CDT...MOVING EAST AT 25
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR HAYTI...KENNETT...MARMADUKE...RECTOR...SENATH AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 9:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT WED JUN 9 2010
TNZ020-021-051>054-090-091-100345-
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-CHESTER TN-
HARDEMAN TN-MCNAIRY TN-
1002 PM CDT WED JUN 9 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
EXTREME NORTH CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF FAIRVIEW TO 6
MILES NORTHEAST OF CLOVERPORT AT 1002 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...CHESTER...CROCKETT...GIBSON...HARDEMAN...
HENDERSON...MADISON AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR
CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HENDERSON...HUMBOLDT
AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEECH LAKE AND PINE LAKE.
Flash Flood, Madison
- When
- June 9, 9:30 PM CST to 11:00 PM CST
- Where
- Madison County, Jackson to 1.02 mi NNW of East Union
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.620, -88.830
Heavy rain produced flash flooding near Jackson. The Highway 70 Bypass and East Chester Street were flooded in Jackson. In addition, Deep Gap Road southeast of Jackson was flooded as well.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Flood in Texas, June 9 to 10, 2010$5.1 million · 14 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Hail and Damaging Winds in Tennessee, June 9, 2010$250,000 · 60 kt wind · 14 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Ohio, June 9, 2010$155,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239212.